MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G01063
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was originally reported that during a lower extremity angiography procedure via access through the femoral artery with a target of the superficial femoral artery (fsa), a bentson straight fixed core wire guide began to "swell" and got stuck inside another manufacturer's catheter.The catheter was cut to remove the wire guide from the patient.The physician had to pull "pretty hard" to pull the wire guide out of the catheter.The procedure was completed using another manufacturer's wire guide.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.There was no unintended section of the device left inside the patient.Upon preliminary evaluation of the returned device on 21oct2025, the coil of the wire guide was found to be unraveled.
 
Additional Manufacturer Narrative
Summary of event: it was originally reported that during a lower extremity angiography procedure via access through the femoral artery with a target of the superficial femoral artery (fsa), a bentson straight fixed core wire guide began to "swell" and got stuck inside another manufacturer's catheter.The catheter was cut to remove the wire guide from the patient.The physician had to pull "pretty hard" to pull the wire guide out of the catheter.The procedure was completed using another manufacturer's wire guide.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.There was no unintended section of the device left inside the patient.Upon preliminary evaluation of the returned device on 21oct2025, the coil of the wire guide was found to be unraveled.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.The complaint device was returned to cook for investigation.The wire coil was partially unraveled at 67.5 cm from the tip, across a 5 cm section.The wire guide was still able to be advanced through the catheter.A document-based investigation evaluation was performed.A review of the device history record found that eight devices from the final lot did not pass quality control inspections; however, the affected products were scrapped prior to release from cook.A review of complaint history found no additional complaints for the final lot.The product ifu states, "-this product is a delicate instrument.Avoid forceful angulation.-do not attempt to torque the wire guide.-when you use the wire guide with another device, consider the end-hole size and the length of the device in order to ensure a proper fit between the wire guide and the device.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the returned device, complaint file, dmr, ifu, and dhr suggests that there is evidence that the device was manufactured to specification.Although eight devices from the final lot did not pass quality control inspections, the products were scrapped prior to release from cook, there are 100% inspections in place, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that devices manufactured out-of-specification exist in-house or in the field.Based on the information provided and the results of the investigation, cook concluded that a component failure unrelated to the design or manufacturing of the complaint device caused this failure.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23485846
Report Number1820334-2025-01379
Device Sequence Number16083745
Product Code DQX
UDI-Device Identifier00827002010635
UDI-Public(01)00827002010635(17)300710(10)16688600
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K171764
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG01063
Device Catalogue NumberTSFB-35-260
Device Lot Number16688600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC TRAILBLAZER CATHETER.; TERUMO GUIDE WIRE.
Patient SexUnknown